HELP! PAXIL WITHDRAWAL! HELP, some kind words . . .

Discussion in 'Fibromyalgia Main Forum' started by aprilhuque, Mar 17, 2003.

  1. aprilhuque

    aprilhuque New Member

    Hi all.

    I am at work, I have 2 1/2 hours left, I think I am dying. Thank god my boss took the day off, or else I would be worse. I dropped from 40mg, to 30mg 2 weeks ago, to 20mg over a week ago, and I think that now I am on 10mg. I have never felt so sick, I had to withdraw over a year ago to try celexa which i hated but this is so much worse. I feel like I am dying if I can only hang on another 2 hours to get home and crawl into bed.

    If you can help pleaes i love you all
    april
  2. lmn

    lmn New Member

    are you feeling better? I had a great deal of trouble weaning off paxil. i had throbbing headaches - i thought my head was going to explode!! it sounds like you should have come down a little bit slower. be sure to call your dr.
    take care,
    lmn
  3. pamela

    pamela New Member

    Im so sorry your going thru this. I have never gone thru withdrawls for paxil...I would call the doctor and let them know how you feel and that you have to work. Maybe they can adjust your meds for an extended time. Hope your better. Love, Pammy
  4. sapphire

    sapphire New Member

    I hope you are in bed resting by now and I hope you are feeling better.

    I had a terrible time coming off paxil a year ago. I was only on 20mg a day. I think you are coming off too fast so maybe you could try to do it slower. That's the only suggestion I have. Just hang in there, you will get through it. I will be thinking about you.

    Sapphire
  5. ozgran

    ozgran New Member

    Just wanted to say hang in there. Take it hour by hour, minute by minute if need be and you will get there. Had 10 years on sleepers at one stage in my life. Had undiagnosed MVP and couldn't sleep. Was then taken off the sleepers "Cold Turkey". Know what hapened to me don't you?.
    You wil get there girl and remember we are all here for you and seeing we are a world wide bunch somebody somewhere is sure to be around. ((((((((((((Hugs))))))))))))) Ozgran.
  6. aprilhuque

    aprilhuque New Member

    yes, i got home safe, thank god. i ended up leaving early from work, and i am sure glad that i did, because as soon as i came out i started vomiting and the like (sorry to gross you all out)

    but, after i made some peppermint tea, and curled up next to my most prized love, my cat and slept for acouple of hours. now i am just taking it easy, am going to see shrink tomorrow, will tell him i just need more time

    thanks for all of the love
    and the advice
    maybe i won't go crazy after all
    april
  7. catgal

    catgal New Member

    Hi April~~As a therapist, I never take my clients off of Paxil that fast. I ween them very slowly--down 10mgs a month, and then I give them around 10 to 15 low dose pills of visteril, or valium, or klonopin per month to use ONLY if the going gets TOO tough. Anyone going through withdrawals can expect to experience 'some' discomfort--but not 'suffering', not 'misery', and definitely not to the point that they cannot function effectively.

    I've gone through horrendous medical withdrawals, and there was no excuse for the doctor to take me off so fast, give me nothing to help, and let me suffer in such discomfort and misery so needlessly. In this day and age there are plenty of withdrawal aides that can be given without worry of the patient coming to rely on the aide.

    Although I don't know how long you were on the paxil (which has alot to do with the intensity & duration of withdrawals) it sounds to me that you have been coming off of the paxil too rapidly for your body to adjust properly--and on top of that--not given anything to take the edge off.

    When you can't function effectively because of legitmate, medical withdrawals, then that is a strong indication that you are withdrawing too fast, and you need to talk with your physician about slowing down the reduction and/or giving you a few pills of a low dose anti-anxiety med to be taken ONLY when you truly need it. Your provider put you on this medication, and he has an obligation to withdraw you from it at a reasonably comfortable rate.

    In the meantime, many of my clients have told me that the vitamin/herb Kava Kava has helped them considerably while going through very bad withdrawals from illegal drugs. And, you can buy it at any health store, Wal-Mart, or most drug stores. Now, I have never tried the Kava Kava myself so I can't attest to its effectiveness, but alot of my clients who were unable to go to a physician for help with withdrawals because they were withdrawing from illegal drugs have said it really helped to take the edge off and get them through it. Another OTC they mentioned inconjunction with the Kava Kava was Calm Forte.

    I remember to this day how horrendous the withdrawals were that I went through getting off a medically prescribed drug, and it got so bad that I passed feeling like I was dying and moved to the point I wished I was dead just so I could end the horrible misery I was going through. And my physician just told me "hang in there", and I wanted to hang him. It was totally unnecessary for me to have had to suffer so much and for so long. And, I am genuinely sorry that you are experiencing such miserable and uncomfortable withdrawals. I know what you are going through.

    Another thing my clients say that helped them is 50 mgs of benedryl every 4 to 6 hours. But, it generally makes people sleepy, and thus, you would need to take some time off work to take it, or use it on weekends, evenings, any time that you are not working or having to drive. Again, I have not used it for withdrawals, so I cannot vouch for its efficacy.

    But, I would encourage you to talk to your doctor first and tell him the withdrawals are too intense for you to function properly at work, or to sleep, OR DRIVE.

    My heart goes out to you, and I hope you get relief ASAP. There is no need to suffer unnecessarily. Take care of yourself, and let us know how you are doing. Blessings, Carol...
  8. kasha

    kasha New Member

    Dear April, I weaned off Paxil about 2 years ago. It was scary. You have to go very slow. Even though you are down to 10mg try weaning the last 10mg over 2 weeks. You will feel better. If anxiety is troubling you ask the Dr. for something for it to get you thru this. You will do it. Kathy